MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FMS CURVED AGGRESSIVE BLADE PLUS 4.2MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

MEDOS INTERNATIONAL SARL FMS CURVED AGGRESSIVE BLADE PLUS 4.2MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283412
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that during a knee arthroscopy with anterior cruciate ligament reconstruction procedure on (b)(6) 2023, it was observed that the plastic sheath was breaking and bunching on inner blade on the fms curved aggressive blade plus 4.2mm device.It was unknown how the procedure was completed with a delay of two minutes.There were no adverse patient consequences nor surgical delay reported.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.The initial reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the complaint device has been returned but pending physical evaluation.However, photos were provided.Upon visual inspection of the photo, the sheath of the inner appeared to be damaged.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.Based on the photos, the complaint can be confirmed.The photo does not provide enough evidence to determine root cause.Physical evaluation should provide more information to discern a possible root cause.As per ifu, excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing, to prevent damage, do not allow blade or burr to come in contact with other instruments and/or implants while rotating.Adequate suction is recommended to minimize clogging, reduce build-up of excised material in the joint, and reduce wear and degradation of the device.The possible root cause for issue reported could be that the device was running at highest speed, however this cannot be conclusively affirmed since the information was not provided on the complaint.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as apropriate.H10 additional narrative: investigation summary
=
> the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, the sheath of the inner appeared to be damaged.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.Based on the condition, the complaint can be confirmed.The sheath detected is intended to be on the shafts of the blades to reduce friction between the inner and outer shaft and to mitigate failures such as inner and outer blades.As per ifu, excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing, to prevent damage, do not allow blade or burr to come in contact with other instruments and/or implants while rotating.Adequate suction is recommended to minimize clogging, reduce build-up of excised material in the joint, and reduce wear and degradation of the device.The possible root cause for issue reported could be that the device was running at highest speed, however this cannot be conclusively affirmed since the information was not provided on the complaint.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
FMS CURVED AGGRESSIVE BLADE PLUS 4.2MM 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16575424
Report Number1221934-2023-01283
Device Sequence Number6116946
Product Code HRX
UDI-Device Identifier10886705025923
UDI-Public10886705025923
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283412
Device Catalogue Number283412
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/22/2023
04/09/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date03/23/2023
04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown